MAUDE Adverse Event Report: VASCUTEK LTD. THORAFLEX HYBRID

VASCUTEK LTD. THORAFLEX HYBRID
Model Number THORAFLEX HYBRID
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Non serious adverse event of endoleak reported from extend-001 post market study site 21 patient number (b)(6), the event of endoleak ( 31 days post op) was reported in the study database by the study hospital/site with no causality assessments completed.The event description was as follows: dilatation of the stented aortic arch with a maximum diameter of 3.9 cm, slightly decreased, previously 4.2 cm.The hospital/site have not yet completed the questions on causality in the study database, nor the question on any action taken to treat the adverse event.The site have however reported this as a non-serious adverse event.The site has not completed a device deficiency form in the study database.Further information received from the site on 26 mar 24.Sac regression was observed post operatively , not associated with migration , integrity failure or mudule separation.Initially reported as endoleak , then updated to no endoleak, persistent flow in the false lumen.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888: haemorrhage/ bleeding: continuous blood flow in to false lumen.Impact code: 4613: blood loss- requiring no action to treat the adverse event.Device problem code: 3190: insufficient information: no device failure deficiency has been reported.Component code: 4755: part,component, sub-assembly term not applicable.Type of investigation: 4110: trend analysis: a 5-year review of similar complaints thoraflex ( all types) leakage other v thoraflex sales jan 19 - mar 24 gave an occurrence rate of 0.000% this is the first event leakage /other reported.4111: communication interview: additional information.3331: analysis of production records: full batch review performed which showed no issues with the device during manufacture.4114: device not returned: device remains implanted.Investigation findings: 3233: results pending completion of investigation conclusion: d11: conclusion not yet available as investigation is ongoing.Additional information : section h1: this was reported as a non-serious adverse event however we have selected serious adverse event as this was not a death or a malfunction.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - continuous blood flow in to false lumen.Impact code: 4613- blood loss- requiring no action to treat the adverse event.Device problem code : 2993- adverse event without identified device or use problem- on review of this case a future extension was planned.As the device was not planned to have distal oversize and sealing.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 5-year review of similar complaints thoraflex ( all types) leakage/ other v thoraflex sales jan 19 - mar 24 gave an occurrence rate of 0.000% this is the first event leakage /other reported 4111 - communication interview: additional information 3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture 4114 - device not returned: device remains implanted 4112 - analysis of data provided by user / third party - patient information and scans were requested and reviewed.Investigation findings: 213 - no device problem found - full batch review from raw material to finished product was performed and no issues were found on the manufacture of the device.Review of the scans found the device performed as intended and there is no evident device deficiency.Investigation conclusion: 4311 - adverse event related to procedure -scans and additional documentation form the study were reviewed on 08 may 24 by the global clinical case planning manager, this concluded that a thoraflex hybrid device was implanted as a first stage treatment, with a future extension planned.As the device was not planned to have distal oversize and sealing, there is contrast out with the stented section of the device.The device has performed as intended and there is no evident device deficiency.Additional information section h1 - this was reported as a non-serious adverse event however we have selected serious adverse event as this was not a death or a malfunction.
 
Event or Problem Description
Non serious adverse event of endoleak reported from extend-001 post market study site 21 patient number (b)(6).The event of endoleak ( 31 days post op) was reported in the study database by the study hospital/site with no causality assessments completed.The event description was as follows: dilatation of the stented aortic arch with a maximum diameter of 3.9 cm, slightly decreased, previously 4.2 cm.The hospital/site have not yet completed the questions on causality in the study database, nor the question on any action taken to treat the adverse event.The site have however reported this as a non-serious adverse event.The site has not completed a device deficiency form in the study database.Further information received from the site on 26 mar 24.Sac regression was observed post operatively , not associated with migration , integrity failure or mudule separation.Initially reported as endoleak , then updated to no endoleak , persistent flow in the false lumen.This report is being submitted as follow up #1 for manufacturing report number96125-2024-00023 to provide event closure information for (b)(4).
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - continuous blood flow in to false lumen.Impact code: 4613- blood loss- requiring no action to treat the adverse event.Device problem code : 2993- adverse event without identified device or use problem- on review of this case a future extension was planned.As the device was not planned to have distal oversize and sealing.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints thoraflex (all types) leakage/ other v thoraflex sales (b)(6) 2019 - (b)(6) 2024 gave an occurrence rate of (b)(4) this is the first event leakage /other reported.4111 - communication interview: additional information.3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture.4114 - device not returned: device remains implanted.4112 - analysis of data provided by user / third party - patient information and scans were requested and reviewed.Investigation findings: 213 - no device problem found - full batch review from raw material to finished product was performed and no issues were found on the manufacture of the device.Review of the scans found the device performed as intended and there is no evident device deficiency.Investigation conclusion: 4311 - adverse event related to procedure -scans and additional documentation form the study were reviewed on (b)(6) 2024 by the global clinical case planning manager, this concluded that a thoraflex hybrid device was implanted as a first stage treatment, with a future extension planned.As the device was not planned to have distal oversize and sealing, there is contrast out with the stented section of the device.The device has performed as intended and there is no evident device deficiency.Additional information: section h1 - this was reported as a non-serious adverse event however we have selected serious adverse event as this was not a death or a malfunction.Updated h1 summary section in response to fda request.
 
Event or Problem Description
Non-serious adverse event of endoleak reported from extend-001 post market study site (b)(4) patient number (b)(6), the event of endoleak (31 days post op) was reported in the study database by the study hospital/site with no causality assessments completed.The event description was as follows: dilatation of the stented aortic arch with a maximum diameter of 3.9 cm, slightly decreased, previously 4.2 cm.The hospital/site have not yet completed the questions on causality in the study database, nor the question on any action taken to treat the adverse event.The site have however reported this as a non-serious adverse event.The site has not completed a device deficiency form in the study database.Further information received from the site on (b)(6) 2024.Sac regression was observed post operatively, not associated with migration, integrity failure or mudule separation.Initially reported as endoleak, then updated to no endoleak, persistent flow in the false lumen.This report is being submitted as follow up #2 for manufacturing report number 9612515-2024-00023 to provide fda response information.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on human error occurred in submission of mdrs as vmsr ( voluntary malfunction summary reporting) instead of individual reporting requirement to the fda.On 12th july 2024 vascutek were contacted by the fda and informed that the h1 section had been incorrectly filled in initial mdr submissions.The firm opened a non-conformance - ncr10893 to mitigate quality system management to address issue, employee training, and implement corrective actions.Ncr10893 was opened on 29 aug 24 and closed on 27 sep 24.There is no change to the device performance or risk profile.Manufacturer narrative: clinical code: 1888 - haemorrhage/ bleeding - continuous blood flow in to false lumen.Impact code: 4613- blood loss- requiring no action to treat the adverse event.Device problem code : 2993- adverse event without identified device or use problem- on review of this case a future extension was planned.As the device was not planned to have distal oversize and sealing.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 5-year review of similar complaints thoraflex ( all types) leakage/ other v thoraflex sales jan 19 - mar 24 gave an occurrence rate of (b)(4) this is the first event leakage /other reported 4111 - communication interview: additional information 3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture 4114 - device not returned: device remains implanted 4112 - analysis of data provided by user / third party - patient information and scans were requested and reviewed.Investigation findings: 213 - no device problem found - full batch review from raw material to finished product was performed and no issues were found on the manufacture of the device.Review of the scans found the device performed as intended and there is no evident device deficiency.Investigation conclusion: 4311 - adverse event related to procedure -scans and additional documentation form the study were reviewed on 08 may 24 by the global clinical case planning manager, this concluded that a thoraflex hybrid device was implanted as a first stage treatment, with a future extension planned.As the device was not planned to have distal oversize and sealing, there is contrast out with the stented section of the device.The device has performed as intended and there is no evident device deficiency.Additional information section h1 - this was reported as a non-serious adverse event however we have selected serious adverse event as this was not a death or a malfunction.Updated h1 summary section in response to fda request.
 
Event or Problem Description
Non-serious adverse event of endoleak reported from (b)(6) post market study site (b)(4) patient number (b)(6).The event of endoleak (31 days post op) was reported in the study database by the study hospital/site with no causality assessments completed.The event description was as follows: dilatation of the stented aortic arch with a maximum diameter of 3.9 cm, slightly decreased, previously 4.2 cm.The hospital/site have not yet completed the questions on causality in the study database, nor the question on any action taken to treat the adverse event.The site have however reported this as a non-serious adverse event.The site has not completed a device deficiency form in the study database.Further information received from the site on (b)(6) 2024.Sac regression was observed post operatively, not associated with migration, integrity failure or module separation.Initially reported as endoleak, then updated to no endoleak, persistent flow in the false lumen.Follow up#3 see narrative in section h11.

Brand Name
THORAFLEX HYBRID
Common Device Name
THORAFLEX HYBRID
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
jason whittle
newmains avenue
inchinnan business park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key19114642
Report Number9612515-2024-00023
Device Sequence Number15239107
Product Code QSK
UDI-Device Identifier05037881027012
UDI-Public05037881027012
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090987
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2024
Device Model NumberTHORAFLEX HYBRID
Device Catalogue NumberTHA2628X150A-G
Device Lot Number24309013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer03/20/2024
03/20/2024
03/20/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/22/2024
09/18/2024
10/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age67 YR
Patient SexFemale